Aa
A
A
A
Close
Asthma Community
2.23k Members
Avatar universal

Question about Singulair

My husband has battled asthma now for over 20 years.  2 years ago he was put on Advair disk inhaler, Singulair, and Allegra D as his regimen.  After about a month he started having a problem with his legs and groin itching.  He took himself off the Singulair as that is what he decided was the problem.  He has gotten by with just the Advair inhaler.  In the past month he's really been struggling with breathing problems.  He went to a different pulmonologist that put him back on Singulair, Advair (bigger dosage), Provetil (rescue inhaler), Claritin, and a drug for acid reflux--starts with 'o' but I can't remember the name.  Anyway, after 2 days on this new regimen (hasn't started taking the Claritin though) the itching started.  Has anyone else had this experience with Singulair?  That has to be the culprit as he's taken everything else before.  He also had a very restless night last night with what can only be described as 'jumpy legs' and twitching.  Help!!!
6 Responses
Avatar universal
Possibly I have had the groin issue. Have looked up the side effects of singular on web md or someplace like that?
Avatar universal
I have looked up the side effects of both Singulair and Advair.  It seems that both can cause skin issues.  I just know that he's been using the Advair all along with no problems but once he started the Singulair the itching returned.  Now I will have to say that the past two days have been better.  Maybe his body needed to adjust?  Dunno.  
Avatar universal
I hope he stays better! I am also going back on singulair--too much asthma lately.I quit because of $. I need so many RX.
Avatar universal
I've been on Advair since Sept 2007 with ZERO side effects.  I used Zyrtac for my allergies.  The pollen in Atlanta really aggravated my asthma when exercising outside, so my Doctor put my on Singulair.  After two doses I'm itchy all over, including the groin!  I'm going to stop taking the Singulair - these side effects aren't worth it!
Avatar universal
Singular made me itch from head to toe. Doctor decided that the best idea was to take me off the zirtec I've taken for a couple of years, and the itching got worse. Stopped the singular, and started taking my zirtec and itching stopped.
Avatar universal
Yes! I to have taken Singulair 2-3 months notice a month ago started itching on scalp. A week later really bad ankles, arm, groin, face, ears, eyelids. I stopped taking other day and symptoms dropped notice now a little on face today. It will take few days to get out of my system.  The itching feels like a pin poking on skin and sensation of something crawling on you.
Have an Answer?
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.